Go Back   FitDay Discussion Boards > WOMEN’S ONLY CORNER > Support group for just women
Search Today's Posts Mark Forums Read


Reply
 
LinkBack Thread Tools Search this Thread Display Modes
Old 02-14-2010, 02:56 AM   #1 (permalink)
FitDay Member
 
Join Date: Feb 2010
Posts: 159
Default Nuva Ring weight gain?

Has anyone been on the Nuva ring? I'm scared to try it b/c I read in various places (quoting Journal of Obstetrics) that is can cause weight gain aroud 13 pounds! On the other hand, I was hoping I'd avoid the PMS weight gain from over-eating every month.
rubypeanut is offline   Reply With Quote
Old 02-19-2010, 03:40 AM   #2 (permalink)
FitDay Member
 
Join Date: Feb 2010
Posts: 14
Default

i tryed it for a few months did not like it, because it made me sick all the time and gave me a funny smell (im sure your dieing to hear about that lo) most birth controll will make you gain wieght, there tricking your body into thining your pragent. But if you want to gain all pospible side effect of gaining weight try a birth controll that is non hormanal, like a iud.
Goood luck
moondustt is offline   Reply With Quote
Old 03-13-2010, 12:43 AM   #3 (permalink)
FitDay Member
 
Join Date: Mar 2010
Posts: 20
Default

Warning IUDs don't prevent conception just implantation.
lemonthyme is offline   Reply With Quote
Old 03-13-2010, 02:23 AM   #4 (permalink)
FitDay Member
 
Lizzycritter's Avatar
 
Join Date: Jan 2010
Location: Michigan
Posts: 687
Default

Not true, I have a copper IUD, because I don't like the idea of messing with hormones. It prevents fertilization as well as implantation. There's also one that does contain hormones, but I was breast feeding at the time, so that wasn't an option in my case.

Intrauterine device (IUD) for birth control
__________________
If I keep starting over, eventually it will stick, right?

Starting weight:182
Current weight: 140
Goal weight: 135

Last edited by Lizzycritter; 03-13-2010 at 02:32 AM.
Lizzycritter is offline   Reply With Quote
Old 03-15-2010, 04:58 PM   #5 (permalink)
FitDay Member
 
Join Date: Mar 2010
Posts: 1
Default

I have been on the Nuvaring for over a year and have actually lost 20 pounds. I think it's all in what you eat and how much you move, not necessarily the birth control. I have been happy with this method thus far, and the side effects are nothing I can't handle, but everyone is different.
dmschlafke is offline   Reply With Quote
Old 03-15-2010, 09:47 PM   #6 (permalink)
FitDay Member
 
Join Date: Mar 2010
Posts: 12
Default

I'm not on nuvaring anymore, but I was using it about 4 years ago before my wedding when I was dieting and working out constantly and it didn't cause me to gain any weight at all. I've been on several different kinds of birth control (the pill, the pill low dose, depo shot, nuva ring) etc and of all of them nuva ring was my favourite because I didn't have any side effects on it at all. Weight gain is a possible side effect with any hormonal birth control but it isn't guaranteed. The only way to find out if it is any good for you is to give it a try! If you don't like it, you can take it out at any time and any side effects should disappear quickly.

Last edited by HolaKitty; 03-15-2010 at 10:07 PM.
HolaKitty is offline   Reply With Quote
Reply

Tags
birth control

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On

 
Powered by vBulletin® Version 3.7.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2